Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 16, NWS Lake Charles, LA

March 2, 2012

NWS Lake Charles, LA issued this small craft advisory at Mar 2, 2012, 10:21 PM CST. It took effect at Mar 3, 2012, 3:00 AM CST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2012, 10:21 PM CST (04:21 UTC)
In effect from
Mar 3, 2012, 3:00 AM CST
Expired
Mar 4, 2012, 3:51 AM CST
In force
25 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WHUS74 KLCH 030421
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1021 PM CST FRI MAR 2 2012

...STRONG NORTH WINDS EXPECTED TO BEGIN LATER TONIGHT...

.A STRONG COLD FRONT IS FORECAST TO ENTER THE NORTHWEST GULF OF
MEXICO DURING THE OVERNIGHT HOURS...AND CONTINUE MOVING TO THE
SOUTHEAST THROUGH THE DAY SATURDAY. STRONG NORTH WINDS...WITH
GUSTS NEAR GALE FORCE AT TIMES...ARE EXPECTED IN THE WAKE OF THE
FRONT...ALONG WITH ROUGH SEAS.

GMZ450-452-470-031100-
/O.NEW.KLCH.SC.Y.0016.120303T0900Z-120304T0400Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
1021 PM CST FRI MAR 2 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 10 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 PM CST
SATURDAY. 

* WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER 
  GUSTS. SEAS 3 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ455-472-475-031100-
/O.NEW.KLCH.SC.Y.0016.120303T1200Z-120304T0400Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1021 PM CST FRI MAR 2 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 10 PM CST
SATURDAY. 

* WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER 
  GUSTS. SEAS 4 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

13
5 follow-up statements
377 
WHUS74 KLCH 031058
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
458 AM CST SAT MAR 3 2012

...STRONG NORTH WINDS EXPECTED TO BEGIN LATER TONIGHT...

.A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE OUTER 
EASTERN WATERS THIS MORNING AND SHOULD BE WELL BEYOND THE COASTAL
WATERS BY THE AFTERNOON. STRONG NORTH WINDS ARE EXPECTED IN THE
WAKE OF THE FRONT...ALONG WITH ROUGH SEAS.

GMZ450-452-470-040000-
/O.CON.KLCH.SC.Y.0016.000000T0000Z-120304T0400Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
458 AM CST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING. 

* WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER 
  GUSTS. SEAS 3 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ455-472-475-040000-
/O.CON.KLCH.SC.Y.0016.120303T1200Z-120304T0400Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
458 AM CST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING. 

* WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER 
  GUSTS. SEAS 4 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

SWEENEY
264 
WHUS74 KLCH 031526
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
926 AM CST SAT MAR 3 2012

...STRONG NORTH WINDS EXPECTED TO BEGIN LATER TONIGHT...

.A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE OUTER
WATERS THIS MORNING AND INTO THE MIDDLE GULF. STRONG NORTH WINDS
IN THE WAKE OF THE FRONT...ALONG WITH ROUGH SEAS.

GMZ450-452-455-470-472-475-032330-
/O.CON.KLCH.SC.Y.0016.000000T0000Z-120304T0400Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
926 AM CST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING. 

* WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER 
  GUSTS. SEAS 4 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
594 
WHUS74 KLCH 032153
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
353 PM CST SAT MAR 3 2012

...STRONG NORTH WINDS THROUGH TONIGHT...

.TIGHT PRESSURE GRADIENT WILL CONTINUE TO STRONG WINDS IN THE
COASTAL WATERS THROUGH THIS EVENING BEFORE RELAXING WITH ROUGH
SEAS.

GMZ450-452-455-470-472-475-040400-
/O.CON.KLCH.SC.Y.0016.000000T0000Z-120304T0400Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
353 PM CST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING. 

* WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER 
  GUSTS. SEAS 4 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
306 
WHUS74 KLCH 040343
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
943 PM CST SAT MAR 3 2012

...STRONG NORTH WINDS OVER PARTS OF THE NORTHWEST GULF...

.STRONG NORTH WINDS AND ROUGH SEAS CONTINUE OVER PARTS OF THE
NORTHWEST GULF IN THE WAKE OF THE COLD FRONT THAT MOVED THROUGH
EARLY SATURDAY MORNING. WINDS AND SEAS WILL GRADUALLY SUBSIDE
THROUGH THE OVERNIGHT HOURS AS HIGH PRESSURE BUILDS INTO THE
NORTHWEST GULF.

GMZ450-452-040445-
/O.CAN.KLCH.SC.Y.0016.000000T0000Z-120304T0400Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
943 PM CST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THROUGH LATE
TONIGHT. 

$$

GMZ455-470-472-475-041000-
/O.EXT.KLCH.SC.Y.0016.000000T0000Z-120304T1000Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
943 PM CST SAT MAR 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST SUNDAY. 

* WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER 
  GUSTS. SEAS 4 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

13
993 
WHUS74 KLCH 040951
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
351 AM CST SUN MAR 4 2012

...WINDS DIMINISHING OVER THE COASTAL WATERS...

.HIGH PRESSURE IS BUILDING IN FROM THE WEST. THIS WILL CONTINUE A
TREND OF DIMINISHING WINDS OFF THE COAST. MODERATE WINDS THIS
MORNING WILL BECOME LIGHT BY THIS AFTERNOON.

GMZ455-470-472-475-041100-
/O.CAN.KLCH.SC.Y.0016.000000T0000Z-120304T1000Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
351 AM CST SUN MAR 4 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 



$$

SWEENEY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 6:45 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Mar 2, 6:45 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
645 PM CST FRI MAR 2 2012

.AVIATION UPDATE...REGARDING 00Z TAF ISSUANCE. A COLD FRONT ADVANCING
ACROSS THE REGION TONIGHT WILL BE ACCOMPANIED BY A FEW SHOWERS AND
THUNDERSTORMS. SOME GUSTY WINDS AND SMALL HAIL MAY OCCUR WITH
STRONGER CONVECTION. OTHERWISE MVFR/VFR CLOUDINESS IS EXPECTED TO
LOWER INTO IFR UNTIL PASSAGE OF THE BOUNDARY...WITH WINDS THEN
BECOMING INCREASINGLY STRONG FROM THE NORTHWEST USHERING SHARPLY
DRIER AIR INTO THE REGION

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 432 PM CST FRI MAR 2 2012/

DISCUSSION...
SHOWERS AND THUNDERSTORMS OVER SOUTHEAST TEXAS AND SOUTHERN
LOUISIANA ARE RUNNING OUT AHEAD OF A COLD FRONT THAT IS EXPECTED
TO MOVE THROUGH THE REGION BY THE EARLY MORNING HOURS. A SEVERE
THUNDERSTORM WATCH WILL REMAIN IN PLACE ACROSS THE LAKES REGION OF
SOUTHEAST TEXAS AND CENTRAL LOUISIANA THROUGH 9 PM. RAINS FALL
TOTALS ARE EXPECTED TO BE LESS THAN 1/2 INCH ALL THOUGH SOME
LOCATIONS WILL RECEIVE A BIT MORE.

WINDS WILL PICKUP BEHIND THE FRONT WITH COOLER TEMPS ON STORE
DURING THE DAY ON SATURDAY. BRISK WINDS IN THE COASTAL WATERS WILL
REQUIRE A SMALL CRAFT ADVISORY SATURDAY. AS THE HIGH PRESSURE
BUILDS IN SUNDAY... THIS LOOKS TO BE THE COLDEST MORNING WITH LOWS
IN THE LOWER 40S BUT TEMPS WILL RECOVER INTO THE LOWER 70S WITH
SUNNY SKIES. GRADUAL WARM-UP THROUGH THE WORK WEEK.

THE NEXT RAINFALL/COOL FRONT EVENT LOOKS TO BE ON THURSDAY OF NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  81  56  67  41  72 /  20  60  10   0   0
KBPT  81  55  67  41  73 /  20  60  10   0   0
KAEX  81  49  65  38  71 /  40  60  10   0   0
KLFT  81  58  66  41  72 /  20  60  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST SATURDAY FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
     CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS
     FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
     20 TO 60 NM.

&&
Hazardous weather outlook, Mar 2, 1:54 PM CST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
154 PM CST FRI MAR 2 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
154 PM CST FRI MAR 2 2012

...SEVERE THUNDERSTORM WATCH NUMBER 60 IN EFFECT FOR PORTIONS OF
THE AREA THROUGH 9 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A PACIFIC COLD FRONT WILL ADVANCE THROUGH THE THE REGION THROUGH
THIS EVENING. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG AND
AHEAD OF THE FRONT, AND SOME STORMS MAY BE SEVERE WITH HEAVY RAINFALL,
STRONG GUSTY WINDS, HAIL, AND FREQUENT LIGHTNING POSSIBLE ESPECIALLY
ACROSS EAST CENTRAL TEXAS THROUGH CENTRAL LOUISIANA. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR PORTIONS OF EAST
TEXAS AND CENTRAL LOUISIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-031200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
154 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A PACIFIC COLD FRONT WILL ADVANCE THROUGH THE COASTAL WATERS.
PRE-FRONTAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME
STORMS WILL BE STRONG WITH HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Mar 2, 7:34 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
734 PM CST FRI MAR 2 2012

LAZ027-TXZ259-260-030230-
NORTHERN JASPER TX-NORTHERN NEWTON TX-VERNON LA-
734 PM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH UNTIL 830 PM CST...

AT 724 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF HARRISBURG...MOVING NORTHEAST AT
35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FARRSVILLE...WIERGATE...STRINGTOWN...MAYFLOWER...BURKEVILLE AND
EVANS.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3134 9339 3090 9322 3085 9388 3101 9398
      3118 9368 3118 9360 3117 9358 3120 9355
      3124 9356 3126 9354 3129 9349 3128 9345
      3133 9342

MM
Special weather statement, Mar 2, 8:20 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
820 PM CST FRI MAR 2 2012

LAZ027-TXZ260-030300-
NORTHERN NEWTON TX-VERNON LA-
820 PM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR VERNON PARISH UNTIL 900 PM CST...

AT 818 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BURR FERRY...MOVING
NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PICKERING...NEW LLANO...ANACOCO...LEESVILLE...FORT POLK AND SLAGLE.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3136 9300 3134 9298 3134 9297 3124 9283
      3099 9283 3098 9347 3115 9356 3137 9324

MM
Special weather statement, Mar 2, 8:38 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
838 PM CST FRI MAR 2 2012

LAZ027-TXZ260-030315-
NORTHERN NEWTON TX-VERNON LA-
838 PM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR VERNON PARISH UNTIL 915 PM CST...

AT 836 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF NEWTON...MOVING EAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...NEWTON...
BURKEVILLE AND STRINGTOWN.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3109 9351 3094 9354 3078 9359 3074 9384
      3092 9385

MM
Special weather statement, Mar 2, 9:04 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
904 PM CST FRI MAR 2 2012

LAZ027-030-TXZ260-030345-
NORTHERN NEWTON TX-BEAUREGARD LA-VERNON LA-
904 PM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR BEAUREGARD AND VERNON PARISHES UNTIL 945 PM
CST...

AT 859 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF JUNCTION...MOVING EAST AT 35
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DE
RIDDER...ROSEPINE...PICKERING...FORT POLK...SUGARTOWN AND CRAVENS.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
FRIDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3117 9307 3082 9300 3082 9352 3094 9354

MM
Special weather statement, Mar 2, 9:45 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
945 PM CST FRI MAR 2 2012

LAZ028-029-030430-
RAPIDES LA-AVOYELLES LA-
945 PM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND AVOYELLES PARISHES
UNTIL 1030 PM CST...

AT 942 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF KOLIN...MOVING EAST AT 35
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...KOLIN...
POLAND...LIBUSE...RUBY...ESLER REGIONAL AIRPORT AND CENTERPOINT.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3145 9215 3141 9215 3136 9207 3133 9207
      3135 9203 3132 9200 3129 9201 3116 9197
      3114 9244 3127 9247 3147 9219

MM
Special weather statement, Mar 2, 9:49 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
949 PM CST FRI MAR 2 2012

LAZ027-028-030430-
RAPIDES LA-VERNON LA-
949 PM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND VERNON PARISHES UNTIL
1030 PM CST...

AT 945 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER PITKIN...MOVING EAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...UNION
HILL...ELMER...GLENMORA AND MCNARY.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3124 9259 3090 9250 3089 9300 3098 9303

MM

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 8:20 PM CSTSpecial Weather StatementLCHVernon40 min
Mar 2, 9:04 PM CSTSpecial Weather StatementLCHVernon41 min
Mar 2, 9:45 PM CSTSpecial Weather StatementLCHRapides45 min
Mar 2, 9:49 PM CSTSpecial Weather StatementLCHRapides41 min
Mar 2, 7:34 PM CSTSpecial Weather StatementLCHSabine56 min
Mar 2, 8:38 PM CSTSpecial Weather StatementLCHNewton37 min

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.